Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Empty feeling in stomach, heaviness in chest, sadness, unhappiness. Depression symptoms?

Hi. For the last 2 weeks or so I ve been feeling different. Not myself. Like nothing makes me happy anymore. I continuously have this empty feeling in my stomach and chest . And I feel heavy chested too. I guess I m sad and unhappy, but I keep asking myself why? And I don t know why. Nothing makes me happy. Am I depressed?
Asked On : Wed, 19 Dec 2012
Answers:  2 Views:  710
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
From the description you have given about your symptoms, you do appear to be depressed. Please try to understand, depression were said to be of two types, exogenous and endogenous.Exogenous is the one which requires an external stress and endogenous is the one which doesn't require any stress and initiates by itself from with in. In your case it appears to be endogenous. However final diagnosis can be made only after knowing a few more details from you and also talking to you. Even if you are having depression, there is not much reason to worry. There are plenty of good drugs and therapies to help you out. may be you can visit a nearby approachable psychiatrist who can help you with your problems further.
Thanks for using magic health care for posting your query.
Have a nice day and get well soon.
Answered: Wed, 19 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. I can understand your concern. The symptoms you are reporting are typical of depressive disorder. You require a thorough psychiatric assessment of frequency, severity, duration of your symptoms; personality profile and significant life events. There is nothing to fear. We have effective methods to deal with your problem: anti-depressant medication as well as psychotherapy techniques (eg cognitive behavioural therapy). Wishing you early recovery.
Dr Sundar Gnanavel
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor